Ask The Doctor > Questions & Answers > Ciclopirox Gel Burning Specific Area

Ciclopirox Gel Burning Specific Area

Patient: My dermatologist prescribed me ciclopirox gel 0.77% and ciclopirox shampoo 1% in attempt to get rid of what he suspects is seborrheic dermatitis that may be causing my hair loss (suspected telogen effluvium).3 days ago, I started using these products. I use the shampoo, as instructed, every other day, and the gel, as instructed, twice a day everyday. I have no issues with the shampoo, and the gel gives me no problems for except for one of my spots at the nape of my neck. I’ve noticed that when I apply the gel on this spot, it burns (pain feels like 8/10). If I put it on the surrounding skin, it doesn’t hurt at all!If I had to describe the pain in more detail, it feels like a thousand needles are pricking that area at once, and also the area turns bright red. Right now, hours after the application, it looks like normal-ish skin; the texture definitely feels different–the same as before I started applying the ciclopirox gel.Is the ciclopirox gel chemically burning this one specific area at the nape of my neck?

 

 

Doctor: There could be an abrasion in that particular area, where the chemical reacts to give you a burning sensation. The abras ion could be due to an itchy fungal patch or otherwise. Get it evaluated by your Dermatologist on your next follow up visit. In the mean while, apply a moisturizer or oil over the area before applying the gel.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment